Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 155, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 10, 2010, 7:47 AM CDT for Lyon County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2010, 7:47 AM CDT (12:47 UTC)
- Expired
- Jul 10, 2010, 8:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 58.0 mph
County Lyon County, MN
The radar
The Sioux Falls radar (KFSD), 116 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1632 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:19 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 10, 3:19 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 AM CDT SAT JUL 9 2010 .DISCUSSION... ISOLD TRW ONGOING ACRS NE SD INTO SW MN JUST NE OF SFC FNT AND S/W SLIDING SEWD THRU NE SD ATTM. SO WL NEED TO KEEP SMALL POPS NE OF A BKX/MWM LINE THRU 14Z. SHUD WARM UP NICELY TODAY AGAIN WITH HIGHS IN THE 80S TO LOWER 90S WITH GUSTY S WNDS DEVELOPING AHEAD OF APPROACHING CDFNT. AIRMASS BECOMES UNSTABLE AGAIN BY LATE AFTN ACRS FAR WRN CWA AS NEXT S/W DROPS SEWD INTO WRN DAKOTAS. WUD EXPECT SCT TRW TO FIRE UP ALONG FNT ACRS CNTRL SD AND THEN SPREAD SEWD OVERNIGHT. EXPECTING TRW TO REMAIN W OF I29 THRU MIDNIGHT AND THEN SPREAD EWD ACRS REST OF CWA. DEF A THREAT FOR SVR WX LATE AFTN AND OVERNIGHT WITH LINE OF BKN TRW PBLY DEVELOPING AHEAD OF FNT AS NIGHT PROGRESSES. MAIN SVR THREAT INIT WL BE LARGE HAIL AND PSBLY AN ISOLD TOR ACRS WRN CWA AND THEN EVOLVING MORE INTO A PSBL SVR WIND EVENT AS THE STORMS APPROACH I29. SUN BECOMES MORE QUESTIONABLE AS MODELS ARE A LTL FASTER WITH FNT. IF DECENT LINE OF STORMS DEVELOP TONIGHT...FNT EFFECTIVELY CUD PUSH THRU MOST OF CWA BY NOON ON SUN. IF THIS DOES OCCUR...BEST CHC FOR ANY TRW REDEVELOPMENT ON SUN WUD BE ACRS NW IA. SINCE MOST OF THE MODELS ARE INDICATING A FASTER SOLUTION...WL TRIM BACK POPS ACRS NW CWA ON SUN WITH BEST CHC ACRS NW IA. CUD SEE ANOTHER ROUND OF SVR WX SUN AFTN ACRS NW IA AHEAD OF THIS FNT. ACTIVITY SHUD QUICLY EXIT CWA SUN EVE AS FNT CONTS TO MOVE SEWD. TEMPS WL BE COOLER ACRS CWA ON SUN WITH CAA BEHIND FNT AND MORE CLOUD COVER. MODELS SLIDE WEAK S/W ACRS NE LATE MON AFTN AND NIGHT. EC MOST AGRESSIVE AND IS A LTL FURTHER N. FOR NOW WL KEEP SMALL POPS ACRS FAR SRN CWA FOR THAT TIME PD...BUT LATER SHIFTS MAY NEED TO PUSH THREAT UP TO I90 FOR MON NITE IF THIS WAVE DOES TRACK A LTL FURTHER N. BEYOND MON NITE...MODELS NOT MUCH IN AGREEMENT ON TIMING OF FNT FOR MID WEEK AND WL NOT MAKE ANY CHANGES FOR NOW. STILL LOOKS LIKE BEST CHC FOR ANY PRECIP WL BE LATER TUES NITE OR WED WITH BEST CHC ACRS THE N. TEMPS SHUD REMAIN WARM MOST OF NEXT WEEK. && .AVIATION... ISOLATED SHRA/TSRA TO MOVE ACROSS SW MN THIS MORNING...OTHERWISE CLEAR TO PARTLY CLOUDY CLOUDY SKIES THROUGH MUCH OF THE DAY. A BIT BREEZY TODAY WITH SFC WINDS MAINLY 15 TO 25 MPH. WINDS WILL DECREASE FROM W TO E TONIGHT AND SWITCH TO THE NW WITH THE PASSAGE OF A COLD FRONT. SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE ARE EXPECTED WITH THE PASSAGE OF THE COLD FRONT. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 10, 3:38 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 338 AM CDT SAT JUL 10 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 338 AM CDT SAT JUL 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS CENTRAL SOUTH DAKOTA AND THEN SPREAD SOUTHEAST ACROSS THE AREA DURING THE NIGHT. THE STORMS THAT DEVELOP WEST OF INTERSTATE 29 WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WIND...WITH AN ISOLATED TORNADO ALSO POSSIBLE. DAMAGING WINDS WILL BE THE MAIN THREAT EAST OF INTERSTATE 29 LATER TONIGHT. FLOODING... THE JAMES RIVER WILL REMAIN IN FLOOD FOR THE FORESEEABLE FUTURE...AND THE BIG SIOUX RIVER AT BRUCE WILL ALSO BE IN FLOOD THROUGH AT LEAST THE BEGINNING OF NEXT WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF THUNDERSTORMS WILL PERSIST ACROSS THE AREA SUNDAY MORNING...WITH ADDITIONAL REDEVELOPMENT EAST OF INTERSTATE 29 SUNDAY AFTERNOON. SOME OF THESE STORMS COULD BECOME SEVERE ACROSS NORTHWEST IOWA IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE WEST OF INTERSTATE 29 AFTER 7 PM. SPOTTER ACTIVATION WILL BE POSSIBLE EAST OF INTERSTATE 29 AFTER 11 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:11 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 34 min |
| Jul 10, 5:44 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 46 min |
| Jul 10, 6:16 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule | 44 min |
| Jul 10, 6:37 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 38 min |
| Jul 10, 8:14 AM CDT | Severe Thunderstorm Warning | FSD | Lyon | 31 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.